Oklahoma, 2025

Flash Flooding and Flood in Oklahoma, June 30, 2025

June 30, 2025 · NWS OUN · 4 events in 3 counties and zones

Widespread strong-to-severe thunderstorms developed along a quasi-stationary boundary across central and southern Oklahoma and western-north Texas during the evening of the 30th. In addition to a measured severe-caliber wind gust, the combination of high moisture content in the lower atmosphere and slow-moving thunderstorms led to a few localized areas of flash flooding across southern Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Widespread strong-to-severe thunderstorms developed along a quasi-stationary boundary across central and southern Oklahoma and western-north Texas during the evening of the 30th. In addition to a measured severe-caliber wind gust, the combination of high moisture content in the lower atmosphere and slow-moving thunderstorms led to a few localized areas of flash flooding across southern Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 11:32 AM CST, 4 hours 39 minutes earlier. Its key messages:

  • Updated at 1230 PM CDT Mon Jun 30 2025
  • Marginal risk for severe thunderstorms this afternoon and evening, with damaging wind gusts the main hazard.
  • Low (10-30%) chances for isolated to scattered showers and storms continue through the week into the weekend.
  • Humid conditions continue, with heat indices near 100 degrees most afternoons.
Area forecast discussion, Jun 30, 11:32 AM CST, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1232 PM CDT Mon Jun 30 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 1230 PM CDT Mon Jun 30 2025

- Marginal risk for severe thunderstorms this afternoon and
  evening, with damaging wind gusts the main hazard.

- Low (10-30%) chances for isolated to scattered showers and
  storms continue through the week into the weekend.

- Humid conditions continue, with heat indices near 100 degrees
  most afternoons.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 1230 PM CDT Mon Jun 30 2025

Storms are expected to develop along an outflow boundary this
afternoon and evening, generally south of I-40. With sufficient
instability, high PWATs, and little wind shear (resulting in pulse
storms with little movement), downbursts and localized flooding will
again be the main risks with these storms, though some hail with the
stronger storms cannot be ruled out as well. This activity is
expected to shift south through the evening and dissipate overnight.

Day

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 1230 PM CDT Mon Jun 30 2025

By Tuesday morning, most of our rain chances will have shifted
southward leaving only low chances mainly across southern Oklahoma
and north Texas. Timing-wise, this would include any lingering
showers in the morning followed by any redevelopment in the
afternoon. That being said, most of the CAMs keep us dry all day.

Temperatures on Tuesday will be slightly cooler with highs primarily
in the upper 80s to low 90s (due to the passage of a cold front the
night before).

Temperatures start gradually warming back up on Wednesday. Ridging
will keep us mostly dry, though we will still maintain some low
chances for rain.

Day

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 119 AM CDT Mon Jun 30 2025

The center of the upper ridge will reposition itself to our south
and east mid to late week, allowing for low chances of showers and
storms to continue through the end of week. A trough is forecast to
cross the area by the weekend, which may bring more widespread
shower and storm activity to the region, though models disagree
somewhat on the strength and timing of this trough. Temperatures
will remain near seasonal average through the end of the week,
generally in the upper 80s to low 90s, then warm into the mid to
upper 90s by the weekend.

Ware

&&

.AVIATION...
(18Z TAFS)
Issued at 1208 PM CDT Mon Jun 30 2025

VFR/MVFR ceilings expected this TAF period. Showers/storms will
continue to be possible this afternoon and evening with highest
chances along and south of I-40. Strong variable wind gusts will
be possible with some of the storms and maybe some hail. Shifting
wind directions will continue this afternoon and evening as
outflow boundaries move across the area and then when a cold
front moves across the area winds should become more stable in a N
to NE direction.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  87  70  89 /  30  10  20  20
Hobart OK         70  89  70  92 /  50  20  30  20
Wichita Falls TX  72  91  73  94 /  50  20  10  10
Gage OK           66  87  67  88 /  10  10  30  20
Ponca City OK     67  87  67  88 /  10   0  10  20
Durant OK         73  92  73  95 /  40  20   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...14
SHORT TERM...14
LONG TERM....08
AVIATION...25

In the hours before

Special weather statement, Jun 30, 3:28 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Norman OK
428 PM CDT Mon Jun 30 2025

TXZ087-088-302215-
Knox TX-Baylor TX-
428 PM CDT Mon Jun 30 2025

...Strong thunderstorms will impact portions of southern Knox and
Baylor Counties through 515 PM CDT...

At 427 PM CDT, Doppler radar was tracking strong thunderstorms
across Baylor and southern Knox Counties. Movement of these storms
was generally slowly west. Storms in these areas could produce
strong winds of 50 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Seymour, Munday, Knox City, Goree, Red Springs, Mabelle, Lake
Diversion, Westover, Rhineland, Bomarton, and southeastern Lake Kemp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3350 9988 3383 9895 3341 9895 3340 9986
TIME...MOT...LOC 2127Z 080DEG 6KT 3361 9899 3342 9978

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Jun 30, 3:37 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Norman OK
437 PM CDT Mon Jun 30 2025

OKZ040-302215-
Garvin OK-
437 PM CDT Mon Jun 30 2025

...A strong thunderstorm will impact portions of northwestern Garvin
County through 515 PM CDT...

At 437 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Maysville. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Maysville and Antioch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3473 9757 3485 9755 3486 9741 3485 9733
      3469 9741
TIME...MOT...LOC 2137Z 289DEG 3KT 3478 9750

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Jun 30, 3:41 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Norman OK
441 PM CDT Mon Jun 30 2025

OKZ038-302215-
Comanche OK-
441 PM CDT Mon Jun 30 2025

...A strong thunderstorm will impact portions of northwestern
Comanche County through 515 PM CDT...

At 440 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Cooperton, moving east-southeast at 5 mph into
the Wichita Mountains National Wildlife Refuge. This storm also
contains frequent lightning. Any hikers in the Wichita Mountains
should find safe shelter.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Western Wichita Mountains Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3483 9864 3467 9871 3471 9883 3485 9883
TIME...MOT...LOC 2140Z 292DEG 5KT 3477 9878

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Jun 30, 3:56 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Norman OK
456 PM CDT Mon Jun 30 2025

OKZ028-030>032-042-302245-
Pottawatomie OK-Pontotoc OK-Hughes OK-McClain OK-Seminole OK-
456 PM CDT Mon Jun 30 2025

...Strong thunderstorms will impact portions of southern Seminole,
northwestern Pontotoc, southwestern Pottawatomie, central Hughes and
southeastern McClain Counties through 545 PM CDT...

At 455 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Horntown to near Wanette. Movement was
east-southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Holdenville, Konawa, Asher, Wanette, Calvin, Byars, Lamar, Sasakwa,
Horntown, Atwood, and Spaulding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3506 9607 3505 9609 3497 9609 3486 9714
      3500 9714 3513 9617 3509 9606
TIME...MOT...LOC 2155Z 291DEG 10KT 3508 9630 3498 9695

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Jun 30, 4:08 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Norman OK
508 PM CDT Mon Jun 30 2025

OKZ027-038>040-302300-
Grady OK-Stephens OK-Garvin OK-Comanche OK-
508 PM CDT Mon Jun 30 2025

...Strong thunderstorms will impact portions of Comanche, Garvin,
southern Grady and northern Stephens Counties through 600 PM CDT...

At 507 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Byars to Rush Springs to Fort Sill. These
storms were drifting slowly east.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lawton, Pauls Valley, Marlow, Lindsay, Cache, Elgin, Stratford,
Maysville, Rush Springs, Bray, Fletcher, Sterling, Paoli, Medicine
Park, Indiahoma, Meers, Lake Lawtonka, Antioch, Fort Sill, and Lake
Ellsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3485 9882 3485 9693 3470 9693 3456 9883
TIME...MOT...LOC 2207Z 077DEG 2KT 3483 9713 3468 9868

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

..speg.
Special weather statement, Jun 30, 4:11 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
511 PM CDT Mon Jun 30 2025

OKZ042-043-302245-
Coal OK-Pontotoc OK-
511 PM CDT Mon Jun 30 2025

...A strong thunderstorm will impact portions of northwestern Coal
and central Pontotoc Counties through 545 PM CDT...

At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ada. This storm was drifting slowly east. Another strong
thunderstorm was located near Stonewall, also drifting slowly east.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ada, Byng, Stonewall, Tupelo, Francis, Fitzhugh, Centrahoma, and
Fittstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3457 9672 3479 9682 3490 9656 3461 9633
TIME...MOT...LOC 2211Z 242DEG 3KT 3474 9670

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

..speg.

The radar

The Altus AFB radar (KFDR), 65 km away, was scanning. The volume nearest the first event began at 22:10 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 thunderstorm wind, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Comanche

When
June 30, 4:11 PM CST
Where
Comanche County, 6.1 mi SE of Lawton
Measured
57 kt (66 mph) measured gust
Reported by
Public
Coordinates
34.551, -98.311

A personal weather station observation.

Flash Flood, Comanche

When
June 30, 4:30 PM CST to 7:30 PM CST
Where
Comanche County, 1.03 mi S of Lawton to 1.15 mi S of Lawton
Cause
Heavy Rain
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
34.595, -98.390

Roadway flooding along Lee Boulevard due to water rise from nearby Numu Creek. Several cars became stranded in floodwaters at this location. The event time is approximate.

Flash Flood, Pontotoc

When
June 30, 4:30 PM CST to 7:30 PM CST
Where
Pontotoc County, 0.43 mi NNW of Ada to 0.3 mi ENE of Ada
Cause
Heavy Rain
Reported by
Public
Coordinates
34.776, -96.683

A section of Main Street was closed due to flooding in the community of Ada. The location and event time are approximate.

Flood, Garvin

When
June 30, 5:00 PM CST to 8:00 PM CST
Where
Garvin County, 0.7 mi WNW of Pauls Valley to 0.67 mi NE of Pauls Valley
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
34.746, -97.230

A relayed image shows roadway flooding in and around the community of Pauls Valley. The location and event time are approximate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271376, 1275531, 1275532, 1275518.